Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have asthma. Using salbutamol frequently. Coughing. Should I be concerned?

Hi. I was diagnosed with asthma about 2 years ago and never used my inhalers so this is all a bit new to me. Today I ve needed my salbutamol a lot. About 4 times within the last hour twice. I am a bit worried. It feels as tho someone is holding my airway tightly. The salbutamol relieves for a period of time but it comes back again. Earlier this evening I think I had too much salbutamol as I got all jittery and shaking. I didn t get much asthma advice when I was diagnosed so don t no when I should start to panic really. I ve been coughing a lot the last few days and don t no if that s related. I ve counted my HR and its 104bpm. It s hard to count my own reaps but I think they are 26. Should I be concerned or carry on taking the salbutamol as I have been and it die down?
Asked On : Mon, 25 Mar 2013
Answers:  3 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi Jojosims,
Thanks for writing your query.

After reading your post, it seems that you are having an acute attack of bronchial asthma and needs medical attention.

Salbuatmol is a bronchodilator and needs to be repeated in severe attacks and can cause shivering in hands.

It seems that in addition to salbutamol, you may need a steroid inhaler for more relief from your symptoms.

I would suggest that you should get yourself clinically examined by your doctor and start a steroid inhaler like fluticasone under medical supervision.
You can also discuss with your doctor of replacing salbutamol with salmetrol, which has longer duration of action and needs less frequent administration.

Also take an antihistaminic like fenofexadine 120 mg once a day for some relief in cough.

I hope this is helpful to you.
Answered: Mon, 25 Mar 2013
I find this answer helpful
General & Family Physician Dr. Mukesh Kumar's  Response
your symptoms of asthma has become worse it can be due to 2 reasons, either you have infection or your asthma itself is increasing . now for infection you go to your nearest doctor and he will start antibiotics you will be fine in few days.for asthma i suggest you go to physician he will start steroid inhaler with long acting broncho dilator, currently what your taking is a short acting broncho dilator which acts very fast and is used for acute attacks. for maintenance you will have to take steroid plus long acting dilators inhaler.
also i would suggest you to go to immunologist, he will do skin prick test for you ,then you will know what all substance you are allergic . once you know this you will have to start immunotherapy this is a very good modality of treatment your symptoms will reduce by 80-90 percent .
thank you
Answered: Tue, 26 Mar 2013
I find this answer helpful
Pulmonologist Dr. Jabeed P's  Response
You should be concerned as you are having an exacerbation.
You need to visit emergency department nearby who will put you on oral or nebulised medication.
Once you are recovered from this attack , discuss with your doctor regarding the need for preventer medication.
also have an asthma care plan charted out

Wishing you speedy recovery
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor